MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 09/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
Received report indicating the iol was explanted from the patient¿s right eye due to 2/2 cloud over vision, dull colors, difficulty with near and intermediate vision.The customer reported the patient¿s vision as post-operation (po) m.R: +.75-.75 x 178 se:+.37.Their uncorrected distance visual acuity (ucdva) at one month po 20/30+, uncorrected near visual acuity (ucnva) j2.There was no vitrectomy required and the incision was not enlarged.The replacement lens is model zcu300 diopter 18.0.Reportedly, the patient is doing fine.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: upon further review of the file it was noted that a follow-up report is required.Therefore, this supplemental filing is to update the following fields: section a2 - date of birth: (b)(6) 1947.Section a4 - patient weight: 166 pounds.Section a5 - ethnicity and race: non-hispanic, white.Section b5 - describe event or problem: account provided patient was dissatisfied.They experienced dark, grayed-out cloud over vision and could not watch television or read.The affected eye is the right eye.Event had no medical or surgical intervention required.Corrected data section b3 - date of event: (b)(6) 2021.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Additional information: device evaluation: product testing could not be performed as the product was not returned.The reported event could not be verified, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: based on the investigation, no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: jul 22, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of the replacement lenses lens case (sn:80871936) per the initial report.Additional documentation was received as well.Visual inspection under magnification revealed that the complaint lens was received coated in viscoelastic residue.The lens was cleaned and, no issues that could contribute to blurry vision or visual disturbances could be identified.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issues "hm-blurry vision", "hm-visual disturbance- dysphotopsia", and "hm-sub-optimal results" were not confirmed.No additional issues could be observed during product evaluation.Conclusion: based on the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12564983
Report Number2020664-2021-07420
Device Sequence Number20273660
Product Code MFK
UDI-Device Identifier05050474752399
UDI-Public(01)05050474752399(17)240331
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberDFW300
Device Catalogue NumberDFW300U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer09/21/2021
10/24/2021
09/29/2022
Initial Report FDA Received Date10/01/2021
Supplement Report FDA Received Date10/15/2021
11/02/2021
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight75 KG
Patient EthnicityNon Hispanic
Patient RaceWhite